I am a 53 year old female suffering from the age of 7 with migraines and was prescribed hydrocodone 5.5mg x 3/day (as needed-max 3/day) for my migraines for a year and for the first time in my life i did not have a full-blown (lasting 2 or more days) and was 95% free of auras, light/smell/sound sensitivity, numbness, hot flashes, depression, etc., craved raw vegetables and fruits and not sugars. I lost weight, had energy I hadn't had for over 15 years and my doctor discontinued the hydrocodone because I had been taking too long (over a year). Since discontinuing 3 months ago, we've tried many alternate meds including indomethacin, amitriptyline, venlafaxine, etc. Ive gained move than 25 pounds, sleep 12-16 hrs/day again and all the old symptoms have returned, plus some new ones - I wear sunglasses in the office. I cant' afford any more specialists (ophthalmologist, pain clinics, headache clinic, neurologist) the remainder of the year, as I've used up all my insurance benefits for the year plus several hundred dollars. Why is this such an unacceptable treatment option?
26 Aug 2009
Your was right to stop the hydrocodone as it is a quick acting opiate and loses it's value over a short time. You would have required more and more to get the benifits you started out with. Also fast acting opiates like hydrocodone (vicodin, lortab ect) cause rebound headaches when used chronically.
Can you see a pain management doctor?? If you can tell him that you only got relief from a opiate and you were wondering about taking a sustained release opiate like ms contin (sustained release morphine). Fast acting opiates should never be taken for more than a couple weeks as you get tolerent to them and that can lead to abuse and addiction..Good luck... Dave
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... med. above that will help my migraines?
1 answer • 13 Oct 2009
... take 40mg propranolol twice daily for migraine but find myself becoming increasingly disorientated? The migraine has been greatly reduced which ...
1 answer • 27 May 2010
... input. -mary
1 answer • 15 Aug 2010
I am taking my Hizentra infusion, so must have the benadryl. Also have a horrible migraine, hip and PN in my legs/feet are on fire. I get spasms of ...
2 answers • 17 Apr 2013
Greetings! I have fibromyalgia and chronic migraines and I've been taking a low dose of Vicodin for several years (on and off). I'm ...
2 answers • 20 Jan 2015